Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 27, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 12, 2014, 6:34 PM EDT for 8 counties in North Carolina. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2014, 6:34 PM EDT (22:34 UTC)
- Expired
- Mar 12, 2014, 7:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Durham County, NC, Franklin County, NC, Granville County, NC, Lee County, NC, Moore County, NC, Vance County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 41 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 6:39 PM EDT | TSTM WND DMG | 3 W Parkwood, NC | TREES BLOWN DOWN ALONG HIGHWAY 751. |
| Mar 12, 6:40 PM EDT | TSTM WND DMG | 2 Nw Parkwood, NC | SEVERAL POWER LINES BLOWN DOWN AND 3 OR 4 POWER POLES BENT AT NEAR A 20 DEGREE ANGLE ALONG MASSEY CHAPEL ROAD JUST EAST OF FAYETTEVILLE ROAD. |
| Mar 12, 6:40 PM EDT | TSTM WND DMG | Parkwood, NC | ONE TREE BLOWN DOWN ALONG REVERE ROAD. |
| Mar 12, 6:50 PM EDT | TSTM WND DMG | 5 Sw Parkwood, NC | ONE TREE BLOWN DOWN ALONG HIGHWAY 751 TOWARD THE DURHAM COUNTY LINE. |
| Mar 12, 6:58 PM EDT | TSTM WND DMG | 1 E Apex, NC | TREE DOWN NEAR OLD RALEIGH ROAD AND SHEPARDS VINYARD DRIVE IN APEX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 4:58 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298
WUUS52 KRAH 122234
SVRRAH
NCC037-063-069-077-105-125-181-183-122330-
/O.NEW.KRAH.SV.W.0027.140312T2234Z-140312T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT WED MAR 12 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
VANCE COUNTY IN CENTRAL NORTH CAROLINA...
WAKE COUNTY IN CENTRAL NORTH CAROLINA...
CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
LEE COUNTY IN CENTRAL NORTH CAROLINA...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 730 PM EDT
* AT 633 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 50 TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
BUTNER TO NEAR CARRBORO TO NEAR SILER CITY TO 13 MILES EAST OF
ASHEBORO TO NEAR SEAGROVE...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...SANFORD...HENDERSON...
OXFORD...SILER CITY...CREEDMOOR...PITTSBORO...LOUISBURG...
CARTHAGE...WAKE FOREST...GARNER...FUQUAY-VARINA...BUTNER...
ZEBULON...FRANKLINTON...KITTRELL AND BUNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS. FLYING
DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3627 7830 3620 7801 3582 7826 3569 7851
3553 7869 3558 7892 3532 7918 3531 7971
3551 7977 3552 7956 3579 7954 3587 7902
3600 7899 3624 7880 3654 7878 3654 7833
TIME...MOT...LOC 2233Z 263DEG 39KT 3619 7878 3584 7904 3580 7948 3571
7958 3556 7970 3549 7976
$$
VINCENT4 follow-up statements
388
WWUS52 KRAH 122249
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT WED MAR 12 2014
NCC037-063-069-077-105-125-181-183-122330-
/O.CON.KRAH.SV.W.0027.000000T0000Z-140312T2330Z/
GRANVILLE NC-VANCE NC-WAKE NC-CHATHAM NC-MOORE NC-FRANKLIN NC-LEE NC-
DURHAM NC-
649 PM EDT WED MAR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR GRANVILLE...VANCE...WAKE...CHATHAM...NORTHERN MOORE...FRANKLIN...
LEE AND EASTERN DURHAM COUNTIES...
AT 646 PM EDT...DOPPLER RADAR...TRAINED SPOTTERS AND NATIONAL
WEATHER SERVICE OBSERVATION SITES INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 50 TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING NORTHEAST FROM
ROBBINS...TO RDU INTERNATIONAL AIRPORT...TO OXFORD...MOVING EAST AT
50 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...SANFORD...HENDERSON...OXFORD...SILER
CITY...CREEDMOOR...PITTSBORO...LOUISBURG...CARTHAGE...WAKE FOREST...
GARNER...FUQUAY-VARINA...BUTNER...ZEBULON...FRANKLINTON...KITTRELL...
BUNN AND GOLDSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3627 7830 3620 7801 3582 7826 3569 7851
3553 7869 3558 7892 3532 7918 3531 7971
3551 7977 3552 7956 3568 7955 3588 7895
3599 7887 3609 7881 3654 7878 3654 7833
TIME...MOT...LOC 2246Z 278DEG 42KT 3619 7862 3577 7892 3572 7932 3565
7943 3549 7954 3543 7975
$$
VINCENT655
WWUS52 KRAH 122303
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
703 PM EDT WED MAR 12 2014
NCC063-122310-
/O.CAN.KRAH.SV.W.0027.000000T0000Z-140312T2330Z/
DURHAM NC-
703 PM EDT WED MAR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DURHAM COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST OF
DURHAM COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3627 7830 3620 7801 3582 7826 3569 7851
3553 7869 3558 7892 3532 7918 3531 7971
3552 7956 3556 7936 3565 7917 3581 7890
3593 7880 3594 7873 3610 7870 3654 7850
3654 7833
TIME...MOT...LOC 2300Z 270DEG 50KT 3615 7846 3573 7877 3568 7916 3561
7927 3545 7939 3539 7960
$$
NCC037-069-077-105-125-181-183-122330-
/O.CON.KRAH.SV.W.0027.000000T0000Z-140312T2330Z/
GRANVILLE NC-VANCE NC-WAKE NC-CHATHAM NC-MOORE NC-FRANKLIN NC-LEE NC-
703 PM EDT WED MAR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN GRANVILLE...VANCE...WAKE...SOUTHERN CHATHAM...NORTHERN
MOORE...FRANKLIN AND LEE COUNTIES...
AT 700 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 50 TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE FROM ROBBINS
NORTHEAST TO RALEIGH AND OXFORD...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...SANFORD...HENDERSON...OXFORD...CREEDMOOR...
LOUISBURG...CARTHAGE...WAKE FOREST...GARNER...FUQUAY-VARINA...
ZEBULON...FRANKLINTON...KITTRELL...BUNN...RDU INTERNATIONAL...APEX...
HOLLY SPRINGS AND MORRISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3627 7830 3620 7801 3582 7826 3569 7851
3553 7869 3558 7892 3532 7918 3531 7971
3552 7956 3556 7936 3565 7917 3581 7890
3593 7880 3594 7873 3610 7870 3654 7850
3654 7833
TIME...MOT...LOC 2300Z 270DEG 50KT 3615 7846 3573 7877 3568 7916 3561
7927 3545 7939 3539 7960
$$
VINCENT120
WWUS52 KRAH 122315
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT WED MAR 12 2014
NCC077-125-181-122323-
/O.CAN.KRAH.SV.W.0027.000000T0000Z-140312T2330Z/
GRANVILLE NC-VANCE NC-MOORE NC-
715 PM EDT WED MAR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRANVILLE...VANCE AND
NORTHERN MOORE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST OF
GRANVILLE...VANCE AND MOORE COUNTIES. AS A RESULT...THE WARNING HAS
BEEN CANCELLED FOR THESE COUNTIES.
LAT...LON 3620 7801 3582 7826 3569 7851 3553 7869
3558 7892 3532 7918 3535 7927 3552 7935
3563 7914 3566 7901 3584 7864 3599 7846
3626 7829
TIME...MOT...LOC 2313Z 279DEG 36KT 3612 7824 3570 7855 3565 7894 3558
7905 3542 7918 3536 7939
$$
NCC037-069-105-183-122330-
/O.CON.KRAH.SV.W.0027.000000T0000Z-140312T2330Z/
WAKE NC-CHATHAM NC-FRANKLIN NC-LEE NC-
715 PM EDT WED MAR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WAKE...SOUTHEASTERN CHATHAM...FRANKLIN AND LEE COUNTIES...
AT 713 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 50 TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING NORTHEAST
FROM SANFORD...TO GARNER...TO LOUISBURG...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...SANFORD...LOUISBURG...WAKE FOREST...GARNER...
FUQUAY-VARINA...ZEBULON...BUNN...APEX...HOLLY SPRINGS...KNIGHTDALE...
WENDELL...ROLESVILLE...BROADWAY...CENTERVILLE...GUM SPRINGS...
MONCURE...NEW HILL AND PILOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3620 7801 3582 7826 3569 7851 3553 7869
3558 7892 3532 7918 3535 7927 3552 7935
3563 7914 3566 7901 3584 7864 3599 7846
3626 7829
TIME...MOT...LOC 2313Z 279DEG 36KT 3612 7824 3570 7855 3565 7894 3558
7905 3542 7918 3536 7939
$$
VINCENT841
WWUS52 KRAH 122329
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT WED MAR 12 2014
NCC037-069-105-183-122338-
/O.EXP.KRAH.SV.W.0027.000000T0000Z-140312T2330Z/
WAKE NC-CHATHAM NC-FRANKLIN NC-LEE NC-
729 PM EDT WED MAR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR WAKE...SOUTHEASTERN CHATHAM...
FRANKLIN AND LEE COUNTIES WILL EXPIRE AT 730 PM EDT...
THE LINE OF SHOWERS AND STORMS WHICH PROMPTED THE WARNING HAS
WEAKENED BELOW SEVERE LIMITS. AS A RESULT...THE WARNING WILL BE
ALLOWED TO EXPIRE AT 730 PM.
WIND GUSTS UP TO 50 MPH WILL REMAIN POSSIBLE WITH THE LINE OF
SHOWERS AS IT PROGRESSES EAST ACROSS THE INTERSTATE 95 CORRIDOR AT
40 TO 50 MPH.
LAT...LON 3620 7801 3582 7826 3569 7851 3553 7869
3558 7892 3532 7918 3535 7927 3552 7935
3563 7914 3566 7901 3584 7864 3599 7846
3626 7829
TIME...MOT...LOC 2324Z 263DEG 39KT 3612 7824 3570 7855 3565 7894 3558
7905 3542 7918 3536 7939
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:20 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Mar 12, 3:20 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT WED MAR 12 2014 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS CENTRAL NC THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 240 PM WEDNESDAY... A WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL NC THROUGH MIDNIGHT ... A STRONG COLD FRONT ATTENDANT TO A DEEP 987MB LOW OVER WESTERN PA IS CURRENTLY CROSSING THE MOUNTAINS...WITH A VERY THIN LINE OF CONVECTION EXTENDING ALONG THE FRONT INTO FAR SOUTHWESTERN NC. SPC MESOANALYSIS SHOWS AROUND 200-250 J/KG OF SBCAPE BUT WITH ABOUT 100 J/KG OF LINGERING CINH. A NARROW CORRIDOR OF CLEARING IMMEDIATELY AHEAD OF THE FRONT WILL HELP TO ERODE THE CINH...SO WE STILL EXPECT A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TO CROSS THE AREA BETWEEN 4PM AND 11PM. ANY THUNDERSTORMS SHOULD BE CONFINED TO NEAR THE NC/VA BORDER WHERE MOISTURE AND INSTABILITY EXTENDED A LITTLE DEEPER VERTICALLY. THE MAIN CONCERN WITH THE LINE WILL BE DAMAGING WIND...EITHER WITHIN CONVECTION OF IN ITS WAKE AS INTENSE PRESSURE RISES FILL IN BEHIND THE COLD FRONT. AHEAD OF THE FRONT...CLOUDS HAVE HELPED TO LIMIT WIND GUSTS TO 30-35MPH AT BEST...BUT UPSTREAM OBS STILL SUGGEST 40-45MPH WINDS WILL BE POSSIBLE THIS EVENING AS THE FRONT SWEEPS ACROSS THE AREA. AFTER MIDNIGHT..WINDS WILL BEGIN TO SLOWLY WEAKEN...THOUGH GUSTS TO 25MPH WILL STILL BE POSSIBLE WELL ON INTO THURSDAY MORNING. MOST ALL GUIDANCE CAME IN A COUPLE DEGREES WARMER WITH OVERNIGHT LOWS...AND ITS POSSIBLE THAT THE COLDEST AIR MAY BE INITIALLY BLOCKED BY THE MOUNTAINS. WILL NUDGE LOWS UP A DEGREE OR TWO...28-35 WEST TO EAST. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 200 PM WEDNESDAY... FOR THU/THU NIGHT: PRIMARY CONCERNS REMAIN THE RISK OF ADVERSE FIRE WEATHER CONDITIONS THU AND SHARPLY COLDER TEMPS THU NIGHT. THE MID LEVEL TROUGH AXIS IS EXPECTED TO SHIFT OFF THE COAST THU MORNING... PROPELLED BY A STRONG VORTICITY MAX WHICH DIVES ACROSS SW NC AND SC DURING THE DAY. THE COLD FRONT WILL HAVE MOVED WELL OFF THE COAST BUT THE PRESSURE GRADIENT BETWEEN THE INTENSE SURFACE LOW OVER NOVA SCOTIA AND THE INCOMING HIGH CENTERED OVER LA WILL REMAIN TIGHT AND SUPPORTIVE OF BRISK LOW LEVEL WINDS WITHIN THE MIXED LAYER... PARTICULARLY THROUGH THE FIRST HALF OF THE DAY... WITH SUSTAINED WINDS 15-25 MPH AND GUSTS UP TO 30-35 MPH. DEW POINTS ARE STILL EXPECTED TO BOTTOM OUT IN THE SINGLE DIGITS OR PERHAPS EVEN BELOW ZERO THU AFTERNOON... YIELDING VERY LOW RH VALUES. FORTUNATELY THE WINDS SHOULD BE SLOWLY DECREASING BY THE TIME WE REACH THESE VERY LOW RH VALUES... AND TEMPS WILL BE CHILLY... HOWEVER GIVEN THE FAIRLY LOW FINE FUEL MOISTURE OF JUST 5-6% AND THE LACK OF A LOT OF WETTING RAIN TODAY/THIS EVENING... THESE FORECAST PARAMETERS STILL BRING ABOUT CONCERNS FOR ADVERSE FIRE BEHAVIOR. AFTER COORDINATION WITH THE NC FOREST SERVICE... WILL ISSUE A FIRE WEATHER WATCH FOR THU. IF WE CONTINUE TO EXPECT STRONG WIND GUSTS AND LOW RH... THIS WOULD BE UPGRADED TO A RED FLAG WARNING OVERNIGHT. MODELS ARE PROJECTING MORNING THICKNESSES AROUND 50 M BELOW NORMAL... AND FORECAST MAXES IN THE 42-48 RANGE LOOK VERY REASONABLE DESPITE PLENTY OF SUNSHINE. GUIDANCE SUGGESTS THU NIGHT LOWS IN THE MID 20S... ROUGHLY 15 DEGREES BELOW NORMAL WITH CLEAR SKIES AND NEARLY CALM WINDS AS SURFACE HIGH PRESSURE CROSSES THE REGION. SUCH TEMPS COULD POSE A THREAT TO ANY NEWLY BUDDING VEGETATION. AS THE VAST MAJORITY OF SIGNIFICANT SPRING AGRICULTURE OPERATIONS HAS NOT YET BEGUN... WILL NOT ISSUE A FREEZE WARNING AT THIS TIME AS IT IS CLIMATOLOGICALLY TOO EARLY TO BE CONCERNED ABOUT WIDESPREAD AGRICULTURE LOSSES. BUT WE WILL SPREAD THE WORD VIA HAZARDOUS WEATHER OUTLOOK AND SPECIAL WEATHER STATEMENTS REGARDING THIS COLD SPELL. FOR FRI/FRI NIGHT: WITH A FLATTENING MID LEVEL FLOW... THE SURFACE HIGH WILL SHIFT QUICKLY OFF THE COAST FRI MORNING... BRINGING ABOUT A SOUTHWESTERLY RETURN FLOW AND MODERATION IN SURFACE AIR MASS. MODELS SHOW ABOUT AN 18-20 DEG C RISE IN 850 MB TEMPS FROM THU MORNING TO FRI AFTERNOON (ALTHOUGH NOT ALL OF THIS WILL BE REALIZED NEAR THE GROUND). EXPECT ANOTHER DAY OF PLENTIFUL SUNSHINE... ALTHOUGH AN APPROACHING WEAK MID LEVEL SHEAR AXIS WILL LIKELY CAUSE INCREASING HIGH CLOUDS LATE IN THE DAY... THICKENING AND LOWERING INTO THE NIGHT AS A STRONG NRN STREAM SHORTWAVE TROUGH SWINGS ACROSS THE LOWER GREAT LAKES/ST LAWRENCE VALLEY. THICKNESSES START OUT 25- 30 M BELOW NORMAL BUT RISE STEADILY... INDICATING HIGHS OF 55-60. SURFACE RIDGING WILL CONTINUE TO EXTEND FROM OFFSHORE ACROSS THE SOUTHEAST STATES OVERNIGHT SO EXPECT DECOUPLING FROM THE INCREASING 925-850 MB WSW WINDS (TO 30-40 KTS)... BUT THE MID CLOUDS SHOULD HELP KEEP TEMPS UP A BIT... INDICATING LOWS OF 37-41... CLOSE TO NORMALS FOR THIS TIME OF YEAR. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 310 PM WEDNESDAY... FOR SAT THROUGH MON: THE AFOREMENTIONED STRONG WAVE CROSSES THE NORTHEAST STATES SAT... BRINGING A WEAK BACKDOOR FRONT TOWARD NC. THE GFS/ECMWF/NAM SHOW THIS FRONT WASHING OUT JUST TO OUR NORTH WITH VERY LITTLE TO NO COOLING IN NC... AND ALL THREE MODELS ARE DRY OVER OUR AREA... WITH THE GFS AND ESPECIALLY NAM FORECAST SOUNDINGS INDICATING A DRY SUBCLOUD LAYER UP TO 850 MB. WITH CONSIDERABLE CLOUDINESS BUT ABOVE-NORMAL THICKNESSES... EXPECT HIGHS CLOSE TO NORMAL SAT... IN THE LOW-MID 60S. OUR RAIN CHANCES RAMP UP CONSIDERABLE LATE SAT NIGHT AND PARTICULARLY SUNDAY. THE MID LEVEL LOW CURRENTLY OVER CA/NV EJECTS EAST ACROSS SRN AZ/NM INTO TX BY EARLY SAT BUT DAMPENS IN FAVOR OF STRONG NRN STREAM ENERGY -- LOCATED OVER MT/WY SAT MORNING. THIS DIVES SOUTHWARD TOWARD MEXICO THROUGH SUN NIGHT BUT SETS THE STAGE FOR MORE NRN STREAM ENERGY TO DIVE INTO THE PLAINS/MIDWEST AND SEND A DEEPENING TROUGH THROUGH THE GREAT LAKES AND OH VALLEY THROUGH SUN NIGHT. ARCTIC HIGH PRESSURE ASSOCIATED WITH THIS TROUGH CROSSES THE NRN GREAT LAKES SUN/SUN NIGHT... WHILE THE SRN PORTION OF THE TROUGH INDUCES CYCLOGENESIS OVER THE CENTRAL GULF STATES... TIGHTENING UP A WARM FRONTAL ZONE JUST SOUTH OF NC AND SETTING THE STAGE FOR INCREASED OVERRUNNING AS AN 850 MB LOW CROSSES TN TOWARD THE WRN CAROLINAS. THE SURFACE LOW IS EXPECTED TO MOVE FROM AL ACROSS GA/SC AND OFF THE COAST SUN AFTERNOON/NIGHT... AND WE SHOULD SEE OUR BEST RAIN CHANCES ALONG AND NORTH/EAST OF THE LOW TRACK... WITH INTENSITY TRENDING DOWNWARD AS THE LOW MOVES OFF THE COAST BUT COVERAGE STAYING HIGH THROUGH SUNDAY NIGHT AS THE MID LEVEL TROUGH APPROACHES. WILL RAISE POPS TO LIKELY SUNDAY THROUGH SUNDAY NIGHT. LOWS SUN MORNING IN THE MID 40S AND HIGHS SUN IN THE MID-UPPER 50S AS THICKNESSES STAY ABOVE NORMAL. GFS FORECAST SOUNDINGS AND PARTIAL THICKNESSES FROM BOTH THE GFS AND ECMWF INDICATE A PERIOD OF SNOW LATE SUNDAY NIGHT INTO MONDAY OVER THE PIEDMONT/WRN SANDHILLS/NW COASTAL PLAIN AS THE SURFACE LOW EXITS AND MID LEVEL TROUGH SWEEPS THROUGH WITH A SATURATED COLUMN ALL AT OR BELOW FREEZING... A REFLECTION OF THE ARCTIC HIGH TO OUR NORTH. WILL JUST MENTION A PERIOD OF RAIN OR SNOW EARLY MON MORNING IN THE NW CWA FOR NOW WITH LOWS CLOSE TO FREEZING AND HIGHS MON ONLY IN THE LOW-MID 40S. FOR MON NIGHT THROUGH WED: NOT A GREAT DEAL OF CONFIDENCE BUT INDICATIONS ARE THAT WE'LL SEE COOL AND DRY WEATHER BEHIND THE TROUGH MON NIGHT THROUGH TUE AS A PORTION OF THE COOL HIGH SHIFTS OVERHEAD. CONFIDENCE THEN PLUMMETS WITH MODELS SOLUTIONS DIVERGING SUBSTANTIALLY AS THE ECMWF TAKES A STRONG NRN STREAM TROUGH QUICKLY ACROSS THE OH VALLEY AND MIDATLANTIC WED WITH A BREEZY FRONTAL PASSAGE... WHILE THE GFS REMAINS FLAT AND FAVORS A SRN STREAM TROUGH STILL WELL BACK OVER THE FOUR CORNERS REGION WED. WITHOUT STRONG INDICATORS LEANING TOWARD EITHER SOLUTION... WILL KEEP IT DRY OVER NC FOR THE TIME BEING... WITH TEMPS NEAR CLIMATOLOGY. -GIH && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... IFR CEILINGS AT KGSO/KINT AND MVFR ELSEWHERE WILL SCATTER OUT THIS AFTERNOON BEFORE A VERY STRONG COLD FRONT SWEEPS ACROSS THE AREA BETWEEN 21Z AND 03Z. AHEAD OF THE FRONT..WINDS ARE FROM THE SOUTHWEST IN THE 15-20KT RANGE...GUSTING TO NEAR 30KT FROM KFAY TO KRWI. A LINE OF SHOWERS AND STORMS WILL ACCOMPANY THE COLD FRONT...WITH A STRONG WIND SHIFT TO NORTHWESTERLY AND THE POTENTIAL FOR GUSTS TO AROUND 40KT. THIS WILL CREATE A STRONG CROSSWIND FOR AT MOST TERMINALS FOR SEVERAL HOURS THIS EVENING AND OVERNIGHT. STRONG NORTHWESTERLY WINDS WILL CONTINUE ON THURSDAY...THOUGH WEAKENING FROM WEST TO EAST DURING THE AFTERNOON. VFR CONDITIONS WILL PREVAIL. LOOKING AHEAD: EXPECT PREDOMINATELY VFR CONDITIONS THROUGH SATURDAY. THERE IS A SMALL CHANCE OF LOW LEVEL WIND SHEAR LATER FRIDAY NIGHT. THE NEXT STORM COULD IMPACT THE AREA AS EARLY AS SUNDAY AND INTO EARLY NEXT WEEK. && .FIRE WEATHER... AFTER COORDINATION WITH THE NC FOREST SERVICE AND SURROUNDING OFFICES... WILL ISSUE A FIRE WEATHER WATCH EFFECTIVE THU FROM LATE MORNING THROUGH THE AFTERNOON. FORESTRY OFFICIALS REPORT DRY FINE FUELS (DESPITE LAST FRIDAY'S RAINS)... AND THE COMBINATION OF LOW RH AND STRONG GUSTY WINDS (AS NOTED ABOVE) BRING A CONCERN FOR ADVERSE FIRE BEHAVIOR. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...SMITH
Hazardous weather outlook, Mar 12, 5:02 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 502 PM EDT WED MAR 12 2014 NCZ007>011-021>028-038>043-073>078-132115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- 502 PM EDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. NCZ083>086-088-089-132115- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 502 PM EDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. VINCENT
In the hours before
Local storm report, Mar 12, 5:56 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG 5 WNW HIGH POINT 36.01N 80.08W
03/12/2014 DAVIDSON NC COUNTY OFFICIAL
TREE DOWN ON CURRY RD
&&
EVENT NUMBER RAH1401166
ELLISLocal storm report, Mar 12, 6:02 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 2 NW GREENSBORO 36.10N 79.85W
03/12/2014 GUILFORD NC EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE TREES DOWN AND
SCATTERED POWER OUTAGES FROM I-40 NORTH TO PIGSAH CHURCH
RD
&&
EVENT NUMBER RAH1401167
ELLISLocal storm report, Mar 12, 6:11 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG THOMASVILLE 35.89N 80.08W
03/12/2014 DAVIDSON NC 911 CALL CENTER
A COUPLE OF TREES BLOWN DOWN. TIME ESTIMATED.
&&
EVENT NUMBER RAH1401168
DJFLocal storm report, Mar 12, 6:28 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST BURLINGTON APT 36.03N 79.48W
03/12/2014 M51 MPH ALAMANCE NC ASOS
45 KNOT GUST REPORTED AT BURLINGTON AIRPORT
&&
EVENT NUMBER RAH1401169
ELLISLocal storm report, Mar 12, 6:29 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG 1 NW ARCHDALE 35.92N 79.98W
03/12/2014 RANDOLPH NC 911 CALL CENTER
POWER LINES BLOWN DOWN. TIME ESTIMATED.
&&
EVENT NUMBER RAH1401170
DJFLocal storm report, Mar 12, 6:34 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 3 NNW ROXBORO 36.45N 78.99W
03/12/2014 PERSON NC 911 CALL CENTER
POWER LINES BLOWN DOWN AT COUNTRY CLUB ROAD AND CHUB
LAKE ROAD.
&&
EVENT NUMBER RAH1401171
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:07 AM EDT | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 20 hr |
| Mar 12, 2:48 PM EDT | Fire Weather Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 13 hr |
| Mar 12, 4:04 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 56 min |
| Mar 12, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 55 min |
| Mar 12, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Davidson, Guilford, Randolph | 62 min |
| Mar 12, 5:53 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Davidson, Durham, Granville, Orange and 3 more | 52 min |
| Mar 12, 7:07 PM EDT | Special Weather Statement | RAH | Halifax, Harnett, Johnston, Nash, Warren | 53 min |
| Mar 12, 7:56 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.